Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline Withdrawal Advice Please?

(10 Posts)
clatteringhooves Wed 06-Dec-17 20:32:44

Just after some advice about my next step if possible please. Have been on sertraline 1000mg per day for 5 years. Over the summer i have been reducing my dose and am now down to 25 mg every other day. Each time I've reduced I've had brain zaps, ear ringing and general low feelings which have eased as I've adjusted to the lower dose. Three days ago i stopped completely, I've had the same withdrawal feelings today. I now can't decide if I should do 25 mg every third day or just bite the bullet and stay stopped. Does anyone have experience of how i might feel going forward with regards the withdrawal feelings if I stay stopped? Or any advice at all please? GP just said be guided by my feelings ... Thanks for reading

NeverHadANickname Wed 06-Dec-17 21:00:32

I did the same as you and cut right down with the same dose as you every other day. I went cold turkey after a couple of months like that and still got brain zaps and dizziness but it passed after a while, maybe a week? Only very occasionally at the end of the week. I had some spare tablets so knew I could start again if it didn't improve after a while but stuck to it.

Good luck.

clatteringhooves Wed 06-Dec-17 21:04:00

Oh thank you for that. I have some spares as well so I could see how it goes. A week is definitely doable smile . Just really want to be off them now!

NeverHadANickname Wed 06-Dec-17 21:07:47

I was the same. Some days I felt like I'd quite like to be on them forever but knew it wasn't realistic so once I decided I made sure I cut right down and then went for it.

areyouanappliance Wed 06-Dec-17 21:49:46

I'm down to 100mg probably twice a week. I had to take today as the brain zaps became unbearable. It feels like my eyes are 10 minutes behind my brain if that makes sense? Vertigo, nausea, headaches. It's awful when he withdrawals come after a few days

clatteringhooves Thu 07-Dec-17 15:02:03

This is what i'm worried will happen - still ok today though, day 4! Just a few tiny zaps but not bad enough to stop me carrying on as normal. Thanks for the messages x

TieGrr Thu 07-Dec-17 15:04:49

If you can, power through without taking any more. I had a bad couple of weeks when I stopped but have been off them for months now.

If it gets bad, take one though. It won't 'restart' the process of withdrawal.

flowers

NeverHadANickname Thu 07-Dec-17 17:58:32

Areyouanappliance the doctor recommended I cut the dose right down before taking breaks so maybe you need to go down lower than 100? I got down to 25 then started to go every other day.

Glad you are doing ok OP

clatteringhooves Thu 07-Dec-17 19:35:47

Thank you so much for all your help, really glad I posted smile

NeverHadANickname Mon 11-Dec-17 16:52:37

How are you getting on clattering?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now